MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL
Model Number 100154HFRM-V
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during balloon-assisted coil embolization of a small, wide neck middle cerebral artery aneurysm, the coil would not stay in the aneurysm during positioning.During removal, the coil stretched at the hub of the microcatheter and then detached from the pusher wire.There was no reported patient injury or intervention.The patient was reported to have been discharged a few days post-procedure.
 
Additional Manufacturer Narrative
Upon receipt, the device was noted to be tightly wound into a coil.The unit was untangled and the pusher was found to be kinked in multiple locations throughout the body.Additionally, the pusher was found to be bent and broken at the transition location.The implant coil was still attached, but was broken just distal to the proximal tie knot location.The primary wind filar and monofilament were broken.The introducer sheath was also found to have minor damage at the tip.Based upon the investigation findings and available information, the reported complaint is confirmed, as the implant was found to be broken upon return from the field.The distal end of the implant was missing and was not returned.The root cause cannot be determined from the information provided.The distal end of the implant and microcatheter are considered critical components for the root cause analysis.

Brand Name
HYDROSOFT 3D
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8441767
Report Number2032493-2019-00061
Device Sequence Number19481512
Product Code HCG
UDI-Device Identifier00816777026477
UDI-Public(01)00816777026477(11)180516(17)230430(10)1805161W9
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number100154HFRM-V
Device Catalogue Number100154HFRM-V
Device Lot Number1805161W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight55